Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor xr and drowsiness/sleep,insomnia Crystal_clear

Posted by SandyWeb on April 11, 2007, at 10:08:20

In reply to Re: Effexor xr and drowsiness/sleep,insomnia, posted by Crystal_clear on April 11, 2007, at 9:27:48

I started out on Effexor XR at 75 mg, and had to quit after a little over a week. I was soooo lethargic and sleepy. I had absolutely no motivation, and my brain was "busy". Plus I tried taking it at night, and it gave me terrible insomnia. And my anxiety just would not go away, even with clonazepam.

Well, 75 mg is only impacting your serotonin...and my problem is with norepinephrine. I knew I needed to get to a higher dose in order to get past that dang serotonin impact. Remeron is in the same class as Effexor XR, and it worked wonders except that it made me FAT (I had to quit it, and happily have lost that weight!!). I figured the Effexor XR would help in the same way as Remeron, so I HAD to give it a try again.

This is what I did, but I'm not suggesting that you do it the same way. I'm just saying that it worked for me. I began the med again. I took 75 mg at night, and when I got up the very next morning I took another 75 mg. Then, because I wanted my dosing to be done in the mornings because of the insomnia it causes, I waited until the next morning and then took 150 mg. I had absolutely no side effects from that dose other than some sleepiness each afternoon. I would end up taking a 2-hour nap. Then 3 days after being on that dose, I increased it to 225 mg. I felt soooo much better, and the only side effect again was the afternoon sleepiness (which I would take a 2 hour nap, then it was down to a 1 hour nap, and then it was down to just resting my eyes but never falling asleep, down to not getting sleepy at all!!!). It took about 2 or maybe 3 weeks for the transition from a 2-hour nap to no nap to occur. And I feel great. People are recognizing the old Sandy again. I really do feel quite good. But I can still feel "the pit" just on the outer edges of my world. I'm certainly not depressed anymore and my anxiety is much better, but I know that I'm not quite safe if I can feel that blackness on the edge of my thoughts.

I stayed on 225 mg for 5 weeks. This morning I increased it to 300 mg, and so far....no side effects, not even any sleepiness. I feel fine so far.

You may need to get to a higher dose to get rid of those side effects that you are talking about. You may not have a serotonin problem, either. Maybe, like me, it's epinephrine. You've been on 75 mg to 150 mg for 2 weeks, and it only takes 3 days for the med to reach a steady state in your system. It wouldn't hurt to increase your dose to 225 mg now. Just ask your doctor if he agrees with you, which I don't know why he wouldn't. I have felt my best so far on 225 mg, and now I'm just waiting to see what happens at 300 mg. If it's not as helpful, I know that I can always go back down to 225 mg. Many people are on 375 mg for anxiety and depression. You've still got some room to experiment with dosing. But just call your doctor and see if you can increase to 225 mg, and hopefully that will help any epinephrine problems you might be having. And, like I said, my side effects went away after 2-3 weeks. Good luck.

God bless,
Sandy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SandyWeb thread:13781
URL: http://www.dr-bob.org/babble/20070407/msgs/749009.html